What causes emptying of stomach immediately after eating?

default
Posted on Mon, 15 Jun 2015 in Abdominal Pain
Question: two weeks ago i had a bout of ibs which has cleared but i feel that the upper part of my stomach is permanently empty even after eating. i am also burping a lot which is not normal. the doctor gave me omeprazole 10 days ago but symptoms still present. my mother died of oesophagus cancer and obviously that is on my mind.
doctor
Answered by Dr. Muhammad Sareer Khalil 2 hours later
Brief Answer:
2 weeks therapy should preceed invasive testing to look for improvement

Detailed Answer:
Hello and Welcome

I appreciate your concern

Based upon your description , it appears to be GERD/Dyspepsia rather than IBS.
PPIs like esomeprazole or omeprazole should be given along with metoclopramide, sucralfate and bismuth subsalicylate for at least two weeks. If the symptoms persist despite adequate empiric therapy then other causes should be confirmed or ruled out via an upper G.I endoscopy.

I am sorry about your mother. There is no confirmatory evidence for genetic predisposition to Esophageal cancer but many environmental triggers have been identified. Smoking and alcohol should be avoided as they can predispose to risk of esophageal cancer among other malignancies. Obesity, GERD leading to recurrent esophagitis and riboflavin deficiency have also been associated as risk factors for esophageal cancer. These should be identified and managed in consult with your doctor.

Wishing you best of health

Thanks

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Riboflavin deficiency

doctor1 MD

I have been getting unbearable leg cramps almost every night in both my outer shin areas, toes and calves. They way to make it stop is to step on...

doctor1 MD

I'm an alcoholic and I am experiencing a charly horse cramp in my left leg, cramps and muscle contractions both R&L hands. Is there a chance that...

doctor1 MD

MMy mother has had bilateral knee surgery .she is 79 and the surgery went very well but she is having a very sore tongue and mouth .armpits are...

doctor1 MD

Hai doctor ,im rahul i have chapped lips for almost 13 months my lips were pinkish but now turning black .there is already a black line on my upper...

doctor1 MD

I have this dot on the right up corner of my lip. I believe its a bit raised, but only just. It looks like a continue of my lip (its the colour of...

doctor1 MD

Hi, I have a pea sized lump on my tongue (or rather in my tongue) to the left size. I have shown a doc a year ago and he said it was probably veins...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2